Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADVERSE DRUG FORUM
[View FULLTEXT] [Download PDF
 
Year : 2017  |  Volume : 63  |  Issue : 1  |  Page : 55-57  

Imatinib-induced pleural effusion: A case report

R Banka, Z Udwadia 
 Department of Pulmonary Medicine, P. D. Hinduja National Hospital and Medical Research Centre, Mumbai, Maharashtra, India

Correspondence Address:
R Banka
Department of Pulmonary Medicine, P. D. Hinduja National Hospital and Medical Research Centre, Mumbai, Maharashtra
India

Imatinib is a tyrosine kinase inhibitor and has rarely been reported to cause pleural effusion. We report the case of an 88-year-old male, known case of gastrointestinal stromal tumor on treatment with imatinib, who presented with a 2-week history of cough and dyspnea. He was diagnosed to have a right-sided pleural effusion and thoracentesis of the fluid revealed an exudate with low adenosine deaminase and negative cytology. Withdrawal of the drug lead to resolution of symptoms. We report this case to highlight the side effect profile of imatinib and warn physicians regarding this potential adverse effect which may be mistaken for metastasis or infection.


How to cite this article:
Banka R, Udwadia Z. Imatinib-induced pleural effusion: A case report.J Postgrad Med 2017;63:55-57


How to cite this URL:
Banka R, Udwadia Z. Imatinib-induced pleural effusion: A case report. J Postgrad Med [serial online] 2017 [cited 2021 Mar 3 ];63:55-57
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2017;volume=63;issue=1;spage=55;epage=57;aulast=Banka;type=0


 
Wednesday, March 3, 2021
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer